MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1608052
Medical Device Problem Codes Obstruction of Flow (2423); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Bacterial Infection (1735); Purulent Discharge (1812); Hepatitis (1897); Renal Failure (2041); Sepsis (2067); Septic Shock (2068); Pressure Sore/Ulcer (2326); Obstruction/Occlusion (2422); Liver Failure (4492); Bacteremia (4846)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that about nine days later port placement procedure for systemic induction therapy for acute myeloid leukemia, patient was developed with purulent drainage around the port site.It was further reported that patient was diagnosed with bacterial infection, sepsis and eventually developed with septic shock.Furthermore, patient was diagnosed with acute renal failure, liver failure and atrial fibrillation due to infection.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigational summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection, sepsis, septic shock, renal failure, liver failure, atrial fibrillation, purulent drainage and pressure sore/ulcer issue as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D1, d4 (medical device catalog #), g3, h6 (patient).Section a through f - the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that about nine days later, post a port placement procedure for systemic induction therapy for acute myeloid leukemia, the patient had developed with purulent drainage around the port site.It was further reported that the patient was diagnosed with bacterial infection, sepsis and eventually developed septic shock.Furthermore, the patient was diagnosed with acute renal failure, liver failure and atrial fibrillation due to infection.However, the current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: although the physical device was not returned for evaluation, medical record was provided for review.Medical record alleges that the patient was implanted with a powerport clearvue isp implantable port via the right internal jugular vein for chemotherapy access for acute myeloid leukemia (aml).Nine days later, the patient developed neutropenic fever with hypotension and rigors, and blood cultures obtained that day confirmed e.Coli bacteremia, marking the onset of neutropenic sepsis.Next day the patient's condition progressed to severe sepsis bordering on septic shock requiring broad spectrum antimicrobials and icu level monitoring, and a ct abdomen and pelvis showed no abscess or intra abdominal source, suggesting likely gastrointestinal translocation of bacteremia.Next day, the patient deteriorated into septic shock requiring vasopressors, and eventually developed shock liver consistent with ischemic hepatitis, as well as acute kidney injury (aki) with hyperkalemia, metabolic acidosis, and uremia, along with new onset atrial fibrillation during critical illness.Three days later, the patient experienced persistent high fevers, recurrent neutropenic sepsis, and right wrist cellulitis prompting repeated antimicrobial adjustments.Then, four days later, the port site was noted to be red with scant purulent drainage.Four days later, the patient had a second episode of septic shock requiring icu care and vasopressor support.One month and fourteen days later, the patient presented with fever, chills, hypotension, and sirs requiring critical care treatment for sepsis/septic shock and reported the right chest port was clogged.Next day, the patient was diagnosed again with septic shock requiring placement of a triple lumen central venous catheter, which was removed five days after therapy completion.Twenty days later, the patient presented with right sided chest pain around the port site with a new lump and pain worsened by palpation or deep breaths.One month and twelve days later, the patient reported erythema at the port with right chest wall discomfort over a mass at the port site, and given presumed port infection, port removal was suggested and subsequently the port was removed twelve days later.Therefore, the investigation is confirmed for the reported obstruction of flow issue.Also, it can be confirmed that the patient had experienced the reported infection, sepsis, septic shock, renal failure, liver failure, atrial fibrillation, purulent drainage and pressure sore/ulcer and occlusion issues.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d1, d4 (medical device catalog #, medical device lot #, unique identifier (udi) #), g3, g4, h6 (patient, device, component, method, result) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2022, a port was implanted via the right internal jugular vein for chemotherapy access for acute myeloid leukemia (aml).Approximately nine days later, on (b)(6) 2022, the patient developed escherichia coli bacteremia, which was confirmed through blood culture.Further, the patient was diagnosed with sepsis.Approximately two days later, on (b)(6) 2022, the patent was diagnosed with septic shock.Eventually, the patient experienced liver failure, ischemic hepatitis, acute kidney injury (aki) and atrial fibrillation.Further, approximately two days later, on (b)(6) 2022, the port site was noted to be red with scant purulent drainage.Approximately one month and twenty-two days later, on (b)(6) 2022, it was reported that the port was clogged.Additionally, it was reported that the patient was diagnosed with escherichia coli infection.Subsequently, the port was removed on (b)(6) 2022.However, the current status of the patient remains unknown.

Brand Name
POWERPORT CLEARVUE ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22935892
Report Number3006260740-2025-06437
Device Sequence Number9878610
Product Code LJT
UDI-Device Identifier00801741026423
UDI-Public(01)00801741026423(17)230731(10)REGR0418
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number1608052
Device Lot NumberREGR0418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer12/18/2025
02/12/2026
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date01/05/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite